Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 22, 2012, 3:36 PM EDT for Brevard County, Florida. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2012, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 22, 2012, 4:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 50 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:40 PM EDT | TSTM WND GST 58 | 5 Ne Port Canaveral, FL | USAF 54 FT WIND TOWER NUMBER 3 MEASURED A 50 KT/58 MPH THUNDERSTORM WIND GUST. |
| Jul 22, 4:05 PM EDT | MARINE TSTM WIND 45 | 3 Nne Kennedy Space Cen, FL | USAF 54 FT TOWER NUMBER 509 MEASURED A THUNDERSTORM WIND GUST OF 39 KT/45 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
330
WWUS82 KMLB 221936
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EDT SUN JUL 22 2012
FLZ147-222030-
NORTHERN BREVARD COUNTY-
336 PM EDT SUN JUL 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...
* UNTIL 430 PM EDT.
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL CAPABLE OF PRODUCING STRONG WIND GUSTS 9 MILES SOUTHWEST OF
CAPE CANAVERAL...MOVING NORTHWEST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KENNEDY SPACE CENTER...KLONDIKE BEACH AND MERRITT ISLAND
WILDLIFE REFUGE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2838 8059 2842 8064 2850 8060 2850 8063
2843 8066 2844 8073 2852 8077 2845 8076
2846 8090 2849 8087 2853 8093 2879 8097
2879 8079 2871 8071 2873 8070 2879 8075
2879 8072 2847 8052
TIME...MOT...LOC 1936Z 138DEG 33KT 2857 8040 2844 8058
2831 8072
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 10:24 AM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 22, 10:24 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1024 AM EDT SUN JUL 22 2012 .DISCUSSION... LIGHT TO MODERATE SHOWERS CURRENTLY OFFSHORE THE TREASURE COAST WITH A FEW MIGRATING ONSHORE BEFORE DYING EAST OF INTERSTATE 95. ASSOCIATED STRATOCUMULUS AND DEEP LAYER MOISTURE WILL CONTINUE MOVING NORTHWEST FROM THE BAHAMAS...BRINGING AN INCREASE IN CLOUD COVER AND SUBSEQUENT SHOWER/THUNDERSTORM ACTIVITY. DEEP LAYER RIDGE AXIS WILL REMAIN NORTH OF EAST CENTRAL FLORIDA AS MID-LEVEL SHORTWAVE TROUGH APPROACHES FROM THE SOUTHEAST. THIS WILL KEEP THE AREA IN SOUTHEAST FLOW AND PROMOTE A QUICKLY WESTWARD PROPAGATING EAST COAST SEA BREEZE. SHOWER AND THUNDERSTORM CHANCES WILL BE HIGHEST ALONG COASTAL AREAS EARLY BEFORE TRANSITIONING TO INTERIOR SECTIONS BY MID AFTERNOON. EXPECT HIGHEST COVERAGE OF SHOWERS AND STORMS SOUTH AND EAST OF A LINE FROM KISSIMMEE TO MELBOURNE...BUT BEST POTENTIAL FOR STRONGER STORMS WILL EXIST NORTH AND WEST OF THIS LINE...AND ESPECIALLY NEAR AND IN THE VICINITY OF THE INTERSTATE 4 CORRIDOR. THIS IS DUE TO AN EARLIER ONSET OF SHOWERS NEAR THE COAST WHICH WILL LIMIT AFTERNOON DIURNAL HEATING AND INSTABILITY TO PROMOTE STRONGER STORMS...WHILE INTERIOR AREAS WILL SEE WARMER TEMPERATURES AT THE SURFACE TO ENHANCE LOW-LEVEL INSTABILITY. HIGH TEMPERATURES WILL TOP OUT NEAR 90 ALONG THE COAST AND IN THE LOW-MID 90S INLAND. A POTENT MID-LEVEL SUBSIDENCE INVERSION...IN PLACE AS RESULT OF THE PROXIMITY OF THE DEEP LAYER RIDGE...WILL BE THE LIMITING FACTOR FOR ACTIVITY TO DEVELOP. HOWEVER...COMBINATION OF LARGE-SCALE LIFT FROM APPROACHING SHORTWAVE TROUGH AND MESOSCALE LIFT FROM EAST COAST SEA BREEZE IN COMBINATION WITH FAIRLY STEEP LAPSE RATES ABOVE THE INVERSION WILL LIKELY BE ENOUGH TO DEVELOP STORMS INLAND...WITH PERHAPS A FEW BECOMING STRONG. THE PRIMARY THREATS FROM STRONGER STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY DOWNPOURS AND WIND GUSTS OF UP TO 40 MPH. && .AVIATION... HAVE MAINTAINED PREVAILING VFR CONDITIONS WITH VCSH FROM KMLB SOUTH ALONG THE COAST AND VCTS THIS AFTERNOON EVERYWHERE FOR NOW...BUT WILL LIKELY ADD TEMPO MVFR FOR TSRA DEVELOPING BY MID AFTERNOON IN 18Z ISSUANCE. && .MARINE... SOUTHEAST WINDS OF 10-15 KNOTS WILL PREVAIL ON THE SOUTHERN END OF THE DEEP LAYER RIDGE WITH SEAS OF LESS THAN 5 FEET FOR ALL LEGS. ANY SHOWERS OR STORMS THAT DEVELOP NEAR THE COAST WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS UP TO 30 KNOTS TODAY. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && GUSEMAN
Hazardous weather outlook, Jul 22, 12:15 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1215 PM EDT SUN JUL 22 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-230415- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1215 PM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A DEEP EASTERLY FLOW ACROSS CENTRAL FLORIDA WILL FOCUS DAILY THUNDERSTORM ACTIVITY OVER THE WEST PENINSULA THIS AFTERNOON. A FEW THUNDERSTORMS MAY DEVELOP THAT WILL BE CAPABLE OF GENERATING WIND GUSTS UP TO 45 MPH...MAINLY WEST OF A LINE FROM LAKE GEORGE TO LAKE KISSIMMEE. EVEN SO...THE PRIMARY WEATHER HAZARDS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES. REMEMBER...EVEN IF THERE IS NO RAIN...LIGHTNING CAN BE A THREAT. CEASE OUTDOOR ACTIVITY AND MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD. SHOWERS AND ISOLATED STORMS ASSOCIATED WITH A TROPICAL WAVE WILL IMPACT AN AREA FROM ORLANDO AND MELBOURNE TO LAKE OKEECHOBEE AND HOBE SOUND TONIGHT WITH LOCAL HEAVY RAIN...WIND GUSTS TO 35 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. .RIP CURRENT IMPACT... THERE WILL BE A LOW TO MODERATE RIP CURRENT RISK AT AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST THROUGH SUNSET DUE TO TIDAL EFFECTS. CHECK WITH LIFEGUARDS ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OVER 35 MPH ON INLAND LAKES AND WATERWAYS WEST I-95 THROUGH THIS EVENING. SHOWERS AND ISOLATED STORMS ASSOCIATED WITH A TROPICAL WAVE WILL IMPACT THE COASTAL WATER TONIGHT WITH CLOUD TO WATER LIGHTNING STRIKES AND WIND GUSTS TO 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY AS THE TROPICAL WAVE MOVES ACROSS THE PENINSULA. A MORE TYPICAL SUMMERTIME PATTERN OF SCATTERED AFTERNOON LIGHTNING STORMS RETURNS DAILY FROM TUESDAY THROUGH THE LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
In the hours before
Special weather statement, Jul 22, 2:57 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
257 PM EDT SUN JUL 22 2012
FLZ047-222000-
SOUTHERN BREVARD COUNTY-
257 PM EDT SUN JUL 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN BREVARD COUNTY...
* UNTIL 400 PM EDT.
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 25 MILES
NORTHEAST OF SEBASTIAN INLET TO 15 MILES SOUTH OF SEBASTIAN INLET...
MOVING NORTHWEST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE INDIAN HARBOUR BEACH...MELBOURNE BEACH...MICCO AND WEST
MELBOURNE.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2785 8046 2787 8048 2783 8051 2783 8086
2834 8086 2835 8070 2834 8066 2832 8065
2835 8064 2834 8060 2826 8060 2823 8059
2822 8059 2809 8056 2786 8044
TIME...MOT...LOC 1856Z 142DEG 41KT 2812 8016 2797 8037
2769 8041
SEDLOCKSpecial weather statement, Jul 22, 3:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
309 PM EDT SUN JUL 22 2012
FLZ058-222000-
OKEECHOBEE-
309 PM EDT SUN JUL 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OKEECHOBEE COUNTY...
* UNTIL 400 PM EDT.
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 7 MILES
NORTHWEST OF FORT DRUM TO 7 MILES SOUTHWEST OF OKEE TANTIE STATE
PARK...MOVING WEST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KISSIMMEE PRAIRIE PRESERVE.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2720 8080 2715 8087 2723 8099 2729 8100
2733 8105 2736 8104 2739 8112 2745 8115
2749 8121 2755 8121 2760 8114 2764 8115
2764 8079 2756 8078 2750 8068 2736 8070
2713 8069
TIME...MOT...LOC 1909Z 106DEG 28KT 2758 8093 2736 8097
2708 8097
SEDLOCKLocal storm report, Jul 22, 3:14 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
314 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST VERO BEACH AIRPORT 27.66N 80.41W
07/22/2012 M45 MPH INDIAN RIVER FL ASOS
KVRB ASOS OBSERVATION REMARK PK WIND 13039/1849.
&&
FXDLocal storm report, Jul 22, 3:21 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT SUN JUL 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND GST 3 SSE ROSELAND 27.80N 80.48W
07/22/2012 M41 MPH INDIAN RIVER FL MESONET
WEATHER UNDERGROUND WU80 130/11G36KTS.
&&
FXDSpecial weather statement, Jul 22, 3:34 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
334 PM EDT SUN JUL 22 2012
FLZ053-222015-
OSCEOLA-
334 PM EDT SUN JUL 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OSCEOLA COUNTY...
* UNTIL 415 PM EDT.
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 21 MILES
EAST OF HOLOPAW TO 12 MILES SOUTHWEST OF YEEHAW JUNCTION...MOVING
NORTHWEST AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CAMPBELL...POINCIANA PLACE...HARMONY AND POINCIANA.
THE PRIMARY THREAT WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2835 8160 2835 8086 2764 8088 2765 8114
2771 8115 2783 8122 2786 8131 2792 8132
2794 8135 2800 8139 2800 8142 2806 8145
2802 8138 2808 8135 2809 8146 2814 8146
2814 8149
TIME...MOT...LOC 1934Z 130DEG 47KT 2818 8079 2784 8104
2762 8110
SEDLOCKSpecial weather statement, Jul 22, 3:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EDT SUN JUL 22 2012
FLZ147-222030-
NORTHERN BREVARD COUNTY-
336 PM EDT SUN JUL 22 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN BREVARD COUNTY...
* UNTIL 430 PM EDT.
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL CAPABLE OF PRODUCING STRONG WIND GUSTS 9 MILES SOUTHWEST OF
CAPE CANAVERAL...MOVING NORTHWEST AT 30 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KENNEDY SPACE CENTER...KLONDIKE BEACH AND MERRITT ISLAND
WILDLIFE REFUGE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2838 8059 2842 8064 2850 8060 2850 8063
2843 8066 2844 8073 2852 8077 2845 8076
2846 8090 2849 8087 2853 8093 2879 8097
2879 8079 2871 8071 2873 8070 2879 8075
2879 8072 2847 8052
TIME...MOT...LOC 1936Z 138DEG 33KT 2857 8040 2844 8058
2831 8072The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:24 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 51 min |
| Jul 22, 2:39 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 52 min |
| Jul 22, 2:46 PM EDT | Special Marine Warning | MLB | 89 min | |
| Jul 22, 2:51 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jul 22, 2:57 PM EDT | Special Weather Statement | MLB | Brevard | 63 min |
| Jul 22, 3:06 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 54 min |
| Jul 22, 3:09 PM EDT | Special Weather Statement | MLB | Okeechobee | 51 min |
| Jul 22, 3:34 PM EDT | Special Weather Statement | MLB | Osceola | 41 min |
| Jul 22, 3:50 PM EDT | Special Marine Warning | MLB | 115 min | |
| Jul 22, 3:57 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 5 min |
| Jul 22, 4:04 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola, Seminole, Volusia | 56 min |
| Jul 22, 4:16 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 26 min |
| Jul 22, 4:36 PM EDT | Special Weather Statement | MLB | Lake | 84 min |
| Jul 22, 5:05 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 34 min |
| Jul 22, 5:15 PM EDT | Special Weather Statement | MLB | Lake, Volusia | 90 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.